# SDR CA970422016

- Difficulty date: April 11, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW119B
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Part number: 310924401
- Condition: Spalled
- Location: Red Gr Box Nr 15
- Part time: 6,714 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) REDUCTION GEARBOX WAS SENT FOR INVESTIGATION OF METAL CONTAMINATION. DISASSEMBLY OF THE RGB FOUND THE SOURCE OF THE METAL CONTAMINATION WAS A SPALLED #15 BEARING. IT IS NOT CLEAR WHAT CAUSED THE BEARING TO SPALL. THERE WAS NO MAGNETISM BEYOND LIMITS AND NO EVIDENCE OF HEAVY ELECTRICAL DISCHARGE PITTING ON THE UNSPALLED PORTION OF THE BEARING, SO LIGHTNING STRIKE DOES NOT APPEAR TO BE THE LIKELY CAUSE.
